Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 233, NWS Indianapolis, IN

September 7, 20124 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 7, 2012, 1:12 PM EDT for 4 counties in Indiana. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 1:12 PM EDT (17:12 UTC)
Expired
Sep 7, 2012, 2:00 PM EDT
In force
48 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Madison County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 1:22 PM EDTTSTM WND GST 40Sw Anderson, INPEA SIZED HAIL WAS ALSO OBSERVED...ALONG WITH HEAVY RAIN.
Sep 7, 1:35 PM EDTHAIL 0.72 E Anderson, IN
Sep 7, 1:35 PM EDTHAIL 1Anderson, INSOUTHWEST SIDE OF ANDERSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 11:36 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WUUS53 KIND 071712
SVRIND
INC035-065-095-135-071800-
/O.NEW.KIND.SV.W.0233.120907T1712Z-120907T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  CENTRAL MADISON COUNTY IN CENTRAL INDIANA...
  WESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 200 PM EDT

* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANDERSON...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUNCIE...
  CHESTERFIELD...
  DALEVILLE...
  YORKTOWN...
  BALL STATE UNIVERSITY...
  SELMA...
  PRAIRIE CREEK RESERVOIR...
  PARKER CITY...
  BLOUNTSVILLE...
  FARMLAND...
  MODOC...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 30 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4028 8510 4003 8510 4008 8582 4023 8571
TIME...MOT...LOC 1713Z 295DEG 28KT 4011 8563
WIND...HAIL 60MPH <.75IN

$$

KOCH
3 follow-up statements
774 
WWUS53 KIND 071734
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT FRI SEP 7 2012

INC035-065-095-135-071800-
/O.CON.KIND.SV.W.0233.000000T0000Z-120907T1800Z/
DELAWARE-HENRY-MADISON-RANDOLPH-
134 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...NORTHERN HENRY...EAST CENTRAL MADISON AND WESTERN RANDOLPH
COUNTIES UNTIL 200 PM EDT...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF REDKEY TO 11 MILES SOUTHWEST OF MUNCIE...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SELMA...PRAIRIE CREEK RESERVOIR...PARKER CITY...FARMLAND...
  BLOUNTSVILLE AND MODOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4008 8570 4023 8555 4028 8510 4003 8510
TIME...MOT...LOC 1734Z 286DEG 17KT 4026 8524 4005 8547
WIND...HAIL 60MPH <.75IN

$$

KOCH
671 
WWUS53 KIND 071750
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 PM EDT FRI SEP 7 2012

INC035-065-095-135-071800-
/O.CON.KIND.SV.W.0233.000000T0000Z-120907T1800Z/
DELAWARE-HENRY-MADISON-RANDOLPH-
150 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...NORTHERN HENRY...EAST CENTRAL MADISON AND WESTERN RANDOLPH
COUNTIES UNTIL 200 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF WINCHESTER TO 9
MILES NORTH OF NEW CASTLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLOUNTSVILLE AND MODOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4008 8570 4023 8555 4028 8510 4003 8510
TIME...MOT...LOC 1750Z 284DEG 28KT 4015 8506 4005 8530
WIND...HAIL 60MPH 1.00IN

$$

KOCH
780 
WWUS53 KIND 071756
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
156 PM EDT FRI SEP 7 2012

INC035-065-095-135-071807-
/O.EXP.KIND.SV.W.0233.000000T0000Z-120907T1800Z/
DELAWARE-HENRY-MADISON-RANDOLPH-
156 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DELAWARE...NORTHERN
HENRY...EAST CENTRAL MADISON AND WESTERN RANDOLPH COUNTIES WILL
EXPIRE AT 200 PM EDT/100 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4008 8570 4023 8555 4028 8510 4003 8510
TIME...MOT...LOC 1757Z 284DEG 28KT 4013 8499 4004 8523

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:04 PM EDT, 8 minutes earlier.

Area forecast discussion, Sep 7, 1:04 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
104 PM EDT FRI SEP 7 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

ISSUED AT 335 AM EDT FRI SEP 7 2012

A STRONG UPPER TROUGH OVER THE UPPER MIDWEST WILL ROTATE ACROSS OUR
REGION BY SATURDAY.  THIS WILL CAUSE A COLD FRONT FROM THE CENTRAL
PLAINS TO WISCONSIN TO STRENGTHEN AS IT MOVES OUR WAY BY TONIGHT.
MODELS ALSO DEVELOP A LOW PRESSURE SYSTEM ALONG THE FRONT...AND MOVE
IT ACROSS OUR REGION EARLY TONIGHT AND INTO THE EASTERN GREAT LAKES
ON SATURDAY.  THIS FRONTAL SYSTEM WILL BRING LOCALLY HEAVY RAINFALL
LATER TONIGHT AND EARLY TONIGHT.  A FEW SHOWERS COULD LINGER INTO
SATURDAY MORNING. OTHERWISE...MUCH COOLER AND DRY WEATHER WILL BE
THE RULE THE REST OF THE WEEKEND.

IN THE EXTENDED AN UPPER TROUGH OVER THE ST. LAWRENCE RIVER MOVES ON
TO THE EAST AND WARMER AND DRY WEATHER WILL BE THE RULE AS HIGH
PRESSURE DOMINATES OUR WEATHER AND AN UPPER RIDGE OVER THE CENTRAL
U.S. BUILDS OUR WAY.

&&

.NEAR TERM /THIS AFTERNOON/...

ISSUED AT 1226 PM EDT FRI SEP 7 2012

1615Z UPDATE...CONVECTIVE OUTFLOW HAS GENERALLY SURGED S OF THE
REMNANT MCS ACROSS CNTRL IL. AS SURFACE HEATING CONTINUES
DOWNSTREAM ACROSS THE CWA AND WITH CONVECTIVE TEMPERATURES IN THE
80S...ONGOING ACTIVITY WILL BECOME SURFACE-BASED. AMIDST
FAVORABLE 0-6 KM SPEED SHEAR AS SAMPLED BY THE WOLCOTT IND
PROFILER...CONVECTION WILL INTENSIFY AND LIKELY DEVELOP EMBEDDED
SHORT-LINE SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS. THEREFORE
SEVERE THUNDERSTORM WATCH 628 FOR THE NORTHERN HALF THE CWA WAS
ISSUED AROUND 1130 AM.

PREVIOUS DISCUSSION FOLLOWS...

1015Z UPDATE...WELL UNLIKE YESTERDAY THERE REMAINS QUITE A BIT OF
UNCERTAINTY WITH REGARD TO THE MODEL TIMING OF THIS SYSTEM. THE
GENERAL CONSENSUS IS THAT THE TIMING HAS SLOWED DOWN
CONSIDERABLY...BY AS MUCH AS 6 HOURS COMPARED TO THIS TIME
YESTERDAY...PUSHING THE BULK OF THE SHOWER/TSRA ACTIVITY UNTIL
LATER THIS EVENING...CLOSER TO 00Z.

IN THE MEANTIME...A COMPLEX OF STORMS DEVELOPED OVER PORTIONS OF
IOWA LAST NIGHT AND AND IS CURRENTLY OVER NE IL AND NW IN. SHORT
TERM GUIDANCE SHOWS THIS ACTIVITY BEING KEPT TO THE NORTH OF THE
AREA...BUT RADAR TRENDS ARE LEADING TO BELIEVE SOME OF THIS WILL
MAKE IT INTO OUR NW/W COUNTIES BY THIS AFTERNOON. HAVE ACCOUNTED
FOR THIS IN THE GRIDS.

IN TERMS OF OTHER GRID COMPONENTS...MADE SOME ADJUSTMENTS TO
SKY/TEMP/DEW PT...MAINLY TO ACCOUNT FOR LATEST TRENDS. PREVIOUS
DISCUSSION FOLLOWS...

THUNDERSTORMS WERE CURRENTLY DEVELOPING ACROSS IOWA...AND PARTS OF
THE CENTRAL PLAINS.  MODELS DISAGREE ON HOW FAST THUNDERSTORMS MOVE
INTO OUR REGION AND THIS COULD HAVE A BIG AFFECT ON TEMPERATURES.
THE GFS AND GEMNH BRING PRECIP QUICKLY INTO OUR REGION...WHILE THE
NAM...MM5 AND RAPID REFRESH MOVE THE IOWA STORMS INTO NORTHERN
INDIANA LATER THIS MORNING AND DON'T BRING MUCH INTO OUR REGION
UNTIL AFTER 21Z.  AS A RESULT WILL GO A LITTLE WARMER MOST AREAS
TODAY AND WILL ONLY KEEP MENTION OF HEAVY RAINFALL ACROSS OUR
NORTHWEST THIS AFTERNOON. WILL MENTION CHANCE POPS ACROSS OUR
NORTHWEST HALF BY LATE MORNING AND HIGH POPS ACROSS OUR NORTHWEST
2/3 BY LATE AFTERNOON WITH CHANCE POPS IN THE SOUTHEAST.

SPC HAS US UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EARLY TONIGHT.  NAM INDICATES MU CAPES OF UP TO 3500 J/KG AND
MODERATE LOW LEVEL SHEAR.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

ISSUED AT 335 AM EDT FRI SEP 7 2012

FORECAST FOCUS WILL BE ON RAIN AMOUNTS AND CHANCES TONIGHT AS WELL
AS THREAT FOR SEVERE WEATHER.  ALL MODELS INDICATE LOCALLY HEAVY
RAINFALL THIS EVENING WITH SOME AREAS RECEIVING 1 TO 2 INCHES OF
PRECIP AS A COLD FRONT MOVES THROUGH AHEAD OF THE ROTATING UPPER
TROUGH.  MOST OF THE SEVERE WEATHER AND HEAVY RAINFALL WILL BE IN
THE EVENING...THEN PRECIP WILL LESSEN OVERNIGHT AFTER COLD FRONT
MOVES THROUGH.  WILL MENTION SLIGHT CHANCE POPS ACROSS OUR EAST
EARLY SATURDAY PER SREF. WIND GUSTS OF 20 TO 25 KNOTS WILL BE
POSSIBLE SATURDAY AS A PRETTY GOOD PRESSURE GRADIENT WILL BE ACROSS
OUR REGION.

DRY AND COOL WEATHER WILL BE THE RULE DURING REST OF THE SHORT TERM
AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS SATURDAY AND INTO
OUR REGION SUNDAY AND SUNDAY NIGHT.  WILL MENTION CLEARING SKIES
SATURDAY NIGHT AND MOSTLY CLEAR AND COOL WEATHER SUNDAY.

AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO A MAV/MET BLEND
MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

ISSUED AT 335 AM EDT FRI SEP 7 2012

MODELS ARE IN DECENT AGREEMENT THROUGH THE LONG TERM...SO THE
ALLBLEND INITIALIZATION WAS ACCEPTED.

AN UPPER RIDGE WILL BUILD IN ALOFT DURING THE PERIOD WITH HIGH
PRESSURE AT THE SURFACE. THIS WILL KEEP THE LONG TERM DRY AND ALLOW
FOR GRADUALLY WARMING TEMPERATURES THROUGH THE PERIOD. TEMPERATURES
WILL START OUT BELOW AVERAGE BUT WARM TO ABOVE AVERAGE BY THE END OF
THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 071800Z TAFS/...
ISSUED AT 1256 PM EDT FRI SEP 7 2012

CONVECTION OVER EAST CENTRAL ILLINOIS IS EXPECTED TO PROPAGATE
EAST ACROSS THE TAF SITES DURING THE FIRST 6 HOURS OF THE TAF
PERIOD. WHEN ANY TSRA STRIKES A TAF SITE MVFR CONDITIONS CAN BE
EXPECTED ALONG WITH BRIEF IFR CONDITIONS POSSIBLE.

AS THE CONVECTION WANES AFTER SUNDOWN...A STRONG COLD FRONT IS
EXPECTED TO PUSH THROUGH THE AREA. CONFIDENCE FOR TSRA WILL BE LOW
AT THIS POINT DUE TO UNCERTAINTY OF THE INSTABILITY DUE TO
PREVIOUS CONVECTION...HOWEVER...WILL CONTINUE TO MENTION VCTS
WITH A TRANSITION TOWARD VCSH IN THE WAKE OF THE FRONT. STRONG
COLD AIR ADVECTION AND TRAPPED STRATOCU WILL LEAD TO SOME MVFR
CIGS AND RECENT RAIN AND COOLING MAY ALSO LEAD TO MVFR FOG
ACROSS THE TAF SITES.

A RETURN TO VFR IS EXPECTED ON SATURDAY MORNING AS HIGH PRESSURE
BUILDS IN ON COOLER NORTHERLY WINDS AND CLOUDS DEPART.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...SMF
SHORT TERM...JH
LONG TERM....50
AVIATION...JP
Hazardous weather outlook, Sep 7, 10:14 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 AM EDT FRI SEP 7 2012

INZ021-028>031-035>049-051>057-060>065-067>072-081415-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1014 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT...SOME WITH HEAVY RAINFALL. IN ADDITION THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO AND MINOR FLOODING IS ALSO
POSSIBLE.

HAZARDS: THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...LIGHTNING...MINOR FLOODING.

TIMING: THIS AFTERNOON AND EARLY TONIGHT.

DISCUSSION: A COLD FRONT WILL MOVE INTO OUR REGION EARLY TONIGHT
AND NUMEROUS THUNDERSTORMS WILL DEVELOP AHEAD OF THIS COLD FRONT.
THE COMBINATION OF A VERY UNSTABLE AIR MASS...MODERATE LOW LEVEL
SHEAR AND HIGH PRECIPITABLE WATER WILL PRODUCE THE SLIGHT RISK OF
SEVERE WEATHER ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: A FEW SHOWERS ARE POSSIBLE EARLY SATURDAY.
OTHERWISE...DRY AND COOL WEATHER WILL OCCUR THROUGH EARLY NEXT
WEEK FOLLOWED BY WARMER WEATHER BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, Sep 7, 11:42 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 AM EDT FRI SEP 7 2012

INZ021-030-031-038-071630-
CARROLL-CLINTON-HOWARD-TIPTON-
1142 AM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...SOUTHEASTERN
CARROLL...HOWARD AND NORTHERN TIPTON COUNTIES UNTIL 1230 PM EDT...

AT 1139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WALTON...OR 15 MILES
SOUTH OF LOGANSPORT...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KOKOMO...
  RUSSIAVILLE...
  INDIAN HEIGHTS...
  SHARPSVILLE...
  GREENTOWN...
  WINDFALL...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4057 8636 4057 8586 4032 8587 4042 8658
      4069 8641 4069 8637
TIME...MOT...LOC 1542Z 274DEG 37KT 4054 8639

KOCH
Special weather statement, Sep 7, 12:06 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1206 PM EDT FRI SEP 7 2012

INZ030-038>040-071645-
CLINTON-HAMILTON-MADISON-TIPTON-
1206 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN CLINTON...NORTHEASTERN
HAMILTON...WESTERN MADISON AND TIPTON COUNTIES UNTIL 1245 PM EDT...

AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF FRANKFORT...MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIPTON...
  ELWOOD...
  KEMPTON...
  ATLANTA...
  ARCADIA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4039 8631 4039 8628 4038 8628 4038 8624
      4031 8574 4009 8583 4027 8638 4039 8632
TIME...MOT...LOC 1607Z 287DEG 30KT 4032 8625

KOCH
Local storm report, Sep 7, 12:17 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1217 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     HAIL             N KOKOMO                40.48N  86.13W
09/07/2012  E0.75 INCH       HOWARD             IN   BROADCAST MEDIA

            SHEETS OF RAIN OBSERVED AS WELL. EVENT TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER IND1200690

MRD
Local storm report, Sep 7, 12:25 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TSTM WND DMG     GREENTOWN               40.48N  85.96W
09/07/2012                   HOWARD             IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED.

&&

EVENT NUMBER IND1200691

MRD
Local storm report, Sep 7, 12:40 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1240 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     HAIL             TIPTON                  40.28N  86.04W
09/07/2012  E0.15 INCH       TIPTON             IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200692

DRT
Local storm report, Sep 7, 12:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1241 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     HAIL             TIPTON                  40.28N  86.04W
09/07/2012  E0.25 INCH       TIPTON             IN   PUBLIC

&&

EVENT NUMBER IND1200693

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:42 AM EDTSpecial Weather StatementINDHoward48 min
Sep 7, 12:06 PM EDTSpecial Weather StatementINDTipton39 min
Sep 7, 12:22 PM EDTSevere Thunderstorm WarningINDDelaware, Howard, Madison, Tipton38 min
Sep 7, 12:52 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Madison53 min
Sep 7, 1:38 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison52 min
Sep 7, 3:49 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion41 min
Sep 7, 4:48 PM EDTSevere Thunderstorm WarningINDParke, Putnam24 min
Sep 7, 7:18 PM EDTTornado WarningINDBoone, Clinton, Montgomery, Tippecanoe42 min
Sep 7, 7:40 PM EDTSevere Thunderstorm WarningINDClay, Sullivan, Vigo35 min
Sep 7, 7:59 PM EDTTornado WarningINDHendricks, Montgomery, Putnam46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.